Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 336, NWS Louisville, KY

December 17, 2016Breckinridge County, Hancock County, Meade County, Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Dec 17, 2016, 3:46 PM CST for Breckinridge County, Hancock County, Meade County, Kentucky; Perry County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 17, 2016, 3:46 PM CST (21:46 UTC)
Expired
Dec 17, 2016, 4:15 PM CST
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 17, 1:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 734 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
734 m²/s²
0-3 km storm-relative helicity
836 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

852 
WUUS53 KLMK 172146
SVRLMK
INC123-KYC027-091-163-172215-
/O.NEW.KLMK.SV.W.0336.161217T2146Z-161217T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
446 PM EST SAT DEC 17 2016

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Southern Perry County in south central Indiana...
  Northwestern Meade County in central Kentucky...
  Northwestern Breckinridge County in central Kentucky...
  Northeastern Hancock County in central Kentucky...

* Until 515 PM EST/415 PM CST/

* At 446 PM EST/346 PM CST/, a severe thunderstorm was located near
  Hawesville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Tell City, Hawesville, Webster, Cannelton, Cloverport, Payneville,
  Tobinsport, Dodd, Sirocco and Union Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM EST/900 PM CST/ for
south central Indiana...and central Kentucky.

LAT...LON 3811 8641 3811 8640 3812 8639 3813 8637
      3813 8634 3792 8622 3778 8669 3794 8678
TIME...MOT...LOC 2146Z 246DEG 37KT 3789 8665 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MJ
2 follow-up statements
171 
WWUS53 KLMK 172205
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
505 PM EST SAT DEC 17 2016

KYC091-172215-
/O.CAN.KLMK.SV.W.0336.000000T0000Z-161217T2215Z/
Hancock KY-
505 PM EST SAT DEC 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 1000 PM EST/900 PM CST/ for
south central Indiana...and central Kentucky.

LAT...LON 3811 8641 3811 8640 3812 8639 3813 8637
      3813 8634 3792 8622 3784 8653 3799 8662
TIME...MOT...LOC 2205Z 246DEG 37KT 3797 8642 

$$

INC123-KYC027-163-172215-
/O.CON.KLMK.SV.W.0336.000000T0000Z-161217T2215Z/
Perry IN-Meade KY-Breckinridge KY-
505 PM EST SAT DEC 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
EST/415 PM CST/ FOR SOUTHEASTERN PERRY...NORTHWESTERN MEADE AND
NORTHWESTERN BRECKINRIDGE COUNTIES...

At 505 PM EST/405 PM CST/, a severe thunderstorm was located 13 miles
north of Hardinsburg, moving northeast at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Webster, Wolf Creek, Payneville, Mooleyville, Sample, Concordia,
Raymond, Ammons, Dexter and Sirocco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

A tornado watch remains in effect until 1000 PM EST/900 PM CST/ for
south central Indiana...and central Kentucky.

LAT...LON 3811 8641 3811 8640 3812 8639 3813 8637
      3813 8634 3792 8622 3784 8653 3799 8662
TIME...MOT...LOC 2205Z 246DEG 37KT 3797 8642 

HAIL...<.75IN
WIND...60MPH
 
$$

MJ
316 
WWUS53 KLMK 172215
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
515 PM EST SAT DEC 17 2016

INC123-KYC027-163-172224-
/O.EXP.KLMK.SV.W.0336.000000T0000Z-161217T2215Z/
Perry IN-Meade KY-Breckinridge KY-
515 PM EST SAT DEC 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY...
NORTHWESTERN MEADE AND NORTHWESTERN BRECKINRIDGE COUNTIES WILL EXPIRE
AT 515 PM EST/415 PM CST/...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1000 PM EST/900 PM CST/ for
south central Indiana...and central Kentucky.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3811 8641 3811 8640 3812 8639 3813 8637
      3813 8634 3792 8622 3784 8653 3799 8662
TIME...MOT...LOC 2214Z 246DEG 37KT 3799 8636 

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 1:59 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 17, 1:59 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
259 PM EST Sat Dec 17 2016

.Short Term...(This evening through Sunday night)
Issued at 257 PM EST Sat Dec 17 2016

...Severe Weather Chance This Afternoon and Evening...
...Wintry Mix Tonight With Some Slick Spots Forming...

Temperatures have warmed up into the 60s across the region this
afternoon with dewpoints in the upper 50s to lower 60s. Warm and
humid air will continue to advect into the region this afternoon. In
addition, we are seeing some breaks in the clouds which is aiding in
destabilization. A line of storms has already developed along the
Ohio River. Winds aloft remain very strong this afternoon and 0-1
shear is in the 40 knot range with SRH around 200 m2/s2. Some severe
storms will certainly be possible this afternoon in this
environment. Damaging winds will be the main threat but an isolated
tornado cannot be completely ruled out. The severe storm threat
should diminish as we go into the evening hours.

Rain will continue late this evening and we should see some
enhancement as a shortwave rides northeast in the flow aloft. The
cold front approaching from the northwest will begin to enter into
southern IN by around 23Z. It should be along the Ohio River by 01-
02Z, along a Bowling Green to Frankfort line by 05-06Z and through
east central KY by 09-10Z. Temperatures will begin to fall rapidly
behind the front. The warm nose aloft will mean that rain will
initially transition to freezing rain as the surface cold air spills
in. As the column becomes colder, some sleet and possibly a bit of
snow will mix in. One concern for tonight will be the possibility of
a flash freeze as there will be a lot of moisture on the roads and
temperatures will drop quickly. In addition to this, we could see
some ice accumulation up to around a tenth of an inch on elevated
surfaces. Some very slight snow or sleet accumulations are not out
of the question either, but are not the main concern.

Will keep the Winter Weather Advisory as is for now. The transition
across far east central KY to the wintry mix will come as the
precipitation is moving out. Some very light accumulations will be
possible in the Lake Cumberland region, but think the impact there
will be minimal, so have opted not to extend the Winter Weather
Advisory at this time. In addition, confidence in impacts is lower
along a Madison to Nicholas county line, but do not want to drop the
headline.

The precipitation will move out quickly by mid morning Sunday. High
temperatures will be mainly in the 20s Sunday so any slick spots
that develop will be slow to improve. Temperatures will drop
drastically on Sunday night. Lows will range from the single digits
in southern IN to the upper teens in east central Ky. Wind chill
values will range from around 10 to near or just below zero.

&&

.Long Term...(Monday through Saturday)
Issued at 257 PM EST Sat Dec 17 2016

High pressure will build in for the beginning of the long term. A
slow warming trend will begin with high temperatures back in the 40s
by mid week. Expect dry weather through Wednesday. Another system
could bring a chance of rain showers Wednesday night to
Thursday.There could possibly be a brief wintry mix with this as
well. Looks like east central KY would have the best chance for
precipitation then, but it does not look like a significant system
at this time. Thereafter, we should see dry weather again for the
end of the week.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1200 PM EST Sat Dec 17 2016

Gusty southerly winds along with MVFR ceilings will continue through
the afternoon and into the early evening hours at all sites. Showers
will be on the increase this afternoon. As warmer and more humid air
continues to filter in this afternoon, some instability will
develop. There will be a possibility of thunderstorms at all sites
late this afternoon into the evening hours.

A cold front will barrel through the region tonight bringing with it
a sharp wind shift and a transition to a wintry mix of
precipitation. The wind shift from southerly to the WNW will occur
at SDF around 02-03Z, at BWG around 04-05Z, and at LEX around 06-
07Z. The changeover to wintry precipitation will lag the wind shift
by 2-3 hours or so. Light freezing rain looks to be the dominant
precipitation type with a brief period of sleet and snow possible as
well. This precipitation will move out during the morning. Ceilings
overnight look to be in the IFR range, but should rise to MVFR after
the precipitation moves out. Wind gusts will subside a bit through
the morning as well.

&&

.LMK Watches/Warnings/Advisories...
IN...Winter Weather Advisory from 9 PM EST /8 PM CST/ this evening to
     noon EST /11 AM CST/ Sunday for INZ076>079-083-084-089.

     Winter Weather Advisory from midnight tonight to noon EST Sunday
     for INZ090>092.

KY...Winter Weather Advisory from 8 PM this evening to 11 AM CST
     Sunday for KYZ023-026.

     Winter Weather Advisory from 4 AM EST /3 AM CST/ to noon EST /11
     AM CST/ Sunday for KYZ036-037-039>043-046>049-054>057-064-
     065-073>076.

     Winter Weather Advisory from midnight EST /11 PM CST/ tonight to
     noon EST /11 AM CST/ Sunday for KYZ024-025-027>035-038-045-
     053-061>063-070>072.

&&

Short Term...EER
Long Term...EER
Aviation...EER
Hazardous weather outlook, Dec 17, 2:24 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EST SAT DEC 17 2016

INZ090-091-KYZ024-025-027>030-034-035-038-045-053-061>063-070>072-
182030-
HARRISON-FLOYD-BRECKINRIDGE-MEADE-GRAYSON-HARDIN-BULLITT-JEFFERSON-
SHELBY-FRANKLIN-SPENCER-NELSON-LARUE-BUTLER-EDMONSON-HART-LOGAN-
WARREN-SIMPSON-
INCLUDING THE CITIES OF...CORYDON...NEW ALBANY...HARDINSBURG...
BRANDENBURG...LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...
LOUISVILLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE
324 PM EST SAT DEC 17 2016 /224 PM CST SAT DEC 17 2016/

...TORNADO WATCH 517 IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO NOON EST /11 AM CST/ SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THE
THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS THE
MAIN THREAT. ISOLATED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT. PLEASE REFER
TO THAT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLICK CONDITIONS COULD REMAIN THROUGH THE MORNING ON SUNDAY AS
TEMPERATURES FALL SLOWLY THROUGH THE 20S INTO THE TEENS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS ROAD CONDITIONS AND
PRECIPITATION AMOUNTS SUNDAY MORNING.

INZ092-KYZ031>033-182030-
CLARK-OLDHAM-TRIMBLE-HENRY-
INCLUDING THE CITIES OF...JEFFERSONVILLE...LA GRANGE...BEDFORD...
MILTON...NEW CASTLE
324 PM EST SAT DEC 17 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT. PLEASE REFER
TO THAT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLICK CONDITIONS COULD REMAIN THROUGH THE MORNING ON SUNDAY AS
TEMPERATURES FALL SLOWLY THROUGH THE 20S INTO THE TEENS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS ROAD CONDITIONS AND
PRECIPITATION AMOUNTS SUNDAY MORNING.

KYZ039-040-046-047-054>056-064-065-073>076-182030-
ANDERSON-WOODFORD-WASHINGTON-MERCER-MARION-BOYLE-GARRARD-GREEN-
TAYLOR-ALLEN-BARREN-MONROE-METCALFE-
INCLUDING THE CITIES OF...LAWRENCEBURG...VERSAILLES...SPRINGFIELD...
HARRODSBURG...LEBANON...DANVILLE...LANCASTER...GREENSBURG...
CAMPBELLSVILLE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON
324 PM EST SAT DEC 17 2016 /224 PM CST SAT DEC 17 2016/

...TORNADO WATCH 517 IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO
NOON EST /11 AM CST/ SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THE
THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS THE
MAIN THREAT. ISOLATED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT. PLEASE REFER
TO THAT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLICK CONDITIONS COULD REMAIN THROUGH THE MORNING ON SUNDAY AS
TEMPERATURES FALL SLOWLY THROUGH THE 20S INTO THE TEENS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS ROAD CONDITIONS AND
PRECIPITATION AMOUNTS SUNDAY MORNING.

KYZ036-037-041>043-048-049-057-182030-
SCOTT-HARRISON-FAYETTE-BOURBON-NICHOLAS-JESSAMINE-CLARK-MADISON-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LEXINGTON...
PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...RICHMOND
324 PM EST SAT DEC 17 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT. PLEASE REFER
TO THAT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLICK CONDITIONS COULD REMAIN THROUGH THE MORNING ON SUNDAY AS
TEMPERATURES FALL SLOWLY THROUGH THE 20S INTO THE TEENS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS ROAD CONDITIONS AND
PRECIPITATION AMOUNTS SUNDAY MORNING.

INZ076>079-083-182030-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER
324 PM EST SAT DEC 17 2016 /224 PM CST SAT DEC 17 2016/

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM EST /8 PM CST/ THIS
EVENING TO NOON EST /11 AM CST/ SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT. PLEASE REFER
TO THAT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLICK CONDITIONS COULD REMAIN THROUGH THE MORNING ON SUNDAY AS
TEMPERATURES FALL SLOWLY THROUGH THE 20S INTO THE TEENS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS ROAD CONDITIONS AND
PRECIPITATION AMOUNTS SUNDAY MORNING.

INZ084-089-KYZ023-026-182030-
CRAWFORD-PERRY-HANCOCK-OHIO-
INCLUDING THE CITIES OF...ENGLISH...TELL CITY...LEWISPORT...
HAWESVILLE...HARTFORD
324 PM EST SAT DEC 17 2016 /224 PM CST SAT DEC 17 2016/

...TORNADO WATCH 517 IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM EST /8 PM CST/ THIS
EVENING TO NOON EST /11 AM CST/ SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THE
THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS THE
MAIN THREAT. ISOLATED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT. PLEASE REFER
TO THAT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLICK CONDITIONS COULD REMAIN THROUGH THE MORNING ON SUNDAY AS
TEMPERATURES FALL SLOWLY THROUGH THE 20S INTO THE TEENS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS ROAD CONDITIONS AND
PRECIPITATION AMOUNTS SUNDAY MORNING.

KYZ066-067-077-078-081-082-182030-
CASEY-LINCOLN-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...LIBERTY...STANFORD...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
324 PM EST SAT DEC 17 2016 /224 PM CST SAT DEC 17 2016/

...TORNADO WATCH 517 IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THE
THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS THE
MAIN THREAT. ISOLATED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF SEVERE WEATHER THIS
AFTERNOON AND EVENING.

EER

In the hours before

Special weather statement, Dec 17, 2:31 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
331 PM EST SAT DEC 17 2016

INZ084-089-172100-
Crawford-Perry-
331 PM EST SAT DEC 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY AND CENTRAL
CRAWFORD COUNTIES...

At 331 PM EST/231 PM CST/, a strong thunderstorm was located 13 miles
southwest of English, moving northeast at 55 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Leavenworth, Celina, Sulphur, Doolittle Mills, Oriole, Bandon,
Branchville, West Fork, Apalona and Saint Croix.

LAT...LON 3835 8651 3820 8635 3820 8636 3819 8638
      3810 8663 3823 8670
TIME...MOT...LOC 2031Z 240DEG 49KT 3817 8659

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 4:36 AM CSTWinter Weather AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more28 hr
Dec 17, 1:45 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock15 min
Dec 17, 1:58 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock13 min
Dec 17, 2:52 PM CSTSevere Thunderstorm WarningLMKOhio38 min
Dec 17, 3:02 PM CSTTornado WarningLMKOhio13 min
Dec 17, 3:22 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock23 min
Dec 17, 3:23 PM CSTTornado WarningLMKBreckinridge, Grayson, Ohio22 min
Dec 17, 3:39 PM CSTTornado WarningLMKBreckinridge, Grayson, Ohio21 min
Dec 17, 3:58 PM CSTSpecial Weather StatementLMKBreckinridge32 min
Dec 17, 4:23 PM CSTSpecial Weather StatementLMKMeade67 min
Dec 17, 4:35 PM CSTSpecial Weather StatementLMKOhio25 min
Dec 17, 5:25 PM CSTSpecial Weather StatementLMKMeade35 min
Dec 17, 5:30 PM CSTSpecial Weather StatementLMKOhio30 min
Dec 17, 2:31 PM CSTSpecial Weather StatementLMKCrawford29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.